Alert archive / Ohio / Winter Storm Watches in 2007

Winter Storm Watch 4, NWS Cleveland, OH

December 8, 20074 counties in Ohio

NWS Cleveland, OH issued this winter storm watch at Dec 8, 2007, 4:06 AM EST for 4 counties in Ohio. It took effect at Dec 8, 2007, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2007, 4:06 AM EST (09:06 UTC)
In effect from
Dec 8, 2007, 10:00 PM EST
Expired
Dec 8, 2007, 3:48 PM EST
In force
Issued by
NWS Cleveland, OH

Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 120 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 080906
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST SAT DEC 8 2007

...LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST THIS EVENING AND
TONIGHT FROM THE LOWER MISSISSIPPI VALLEY TOWARDS SOUTHWEST OHIO.
OVERNIGHT SATURDAY INTO SUNDAY MORNING...A VARIETY OF MIXED
PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE AREA. LOW PRESSURE
WILL CONTINUE TO MOVE NORTHEAST THROUGH THE AREA DURING THE DAY
SUNDAY...AND TRACK NORTHEAST AWAY FROM THE AREA SUNDAY NIGHT INTO
MONDAY MORNING. 

OHZ017-018-027>030-036-037-047-081715-
/O.NEW.KCLE.WW.Y.0005.071209T0300Z-071209T1500Z/
HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
KNOX-
INCLUDING THE CITIES OF...FINDLAY...TIFFIN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...MOUNT GILEAD...
MOUNT VERNON
406 AM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY. 

LOW PRESSURE WILL TRACK TOWARDS THE AREA SATURDAY NIGHT INTO EARLY
SUNDAY MORNING. AS THE LOW PRESSURE TRACKS TOWARDS THE
AREA...WARMER AIR ALOFT WILL MOVE OVER COOLER AIR AT THE SURFACE.
AT THE ONSET...PRECIPITATION IS EXPECTED TO START AS A MIX OF
SNOW AND SLEET...THEN PROGRESS INTO TO SLEET AND FREEZING RAIN
DURING THE EARLY MORNING HOURS. AS A RESULT...THERE IS AN EXPECTED
PERIOD OF SLEET AND FREEZING RAIN ACROSS THE AREA. BY THE MID
MORNING HOURS SURFACE TEMPERATURES ARE EXPECTED TO WARM UP ENOUGH
ALLOWING ANY FREEZING RAIN TO BECOME ALL RAIN ACROSS THE AREA.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ003-006>008-081715-
/O.NEW.KCLE.WS.A.0004.071209T0300Z-071210T0000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT
406 AM EST SAT DEC 8 2007

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING. 

LOW PRESSURE WILL TRACK TOWARDS THE AREA SATURDAY NIGHT INTO EARLY
SUNDAY MORNING. AS THE LOW PRESSURE TRACKS TOWARDS THE
AREA...WARMER AIR ALOFT WILL MOVE OVER COOLER AIR AT THE SURFACE.
AT THE ONSET OF THE PRECIPITATION...SNOW AND SLEET IS EXPECTED.
HOWEVER...BY DAYBREAK PRECIPITATION IS EXPECTED TO BECOME A MIX OF
SLEET AND FREEZING RAIN. 

AT THIS TIME THE CENTER OF LOW PRESSURE IS EXPECTED TO TRACK
ACROSS NORTH CENTRAL OHIO. WITH THIS EXPECTED TRACK...TEMPERATURES
AT THE SURFACE WILL HAVE A HARD TIME CLIMBING ABOVE FREEZING
DURING THE DAY SUNDAY. AS A RESULT...THERE IS THE POSSIBILITY OF A
PROLONGED PERIOD OF FREEZING RAIN ACROSS THE AREA DURING THE DAY
SUNDAY AND SUNDAY EVENING. ANY PRECIPITATION ACROSS THE AREA IS
EXPECTED TO TAPER OFF SUNDAY NIGHT AS LOW PRESSURE DEPARTS THE
AREA. 

A WINTER STORM WATCH MEANS THAT SIGNIFICANT FREEZING RAIN AND
SLEET IS POSSIBLE. IF YOU ARE WITHIN THE WATCH AREA...REMAIN
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO THE
NATIONAL WEATHER SERVICE OR THE LOCAL NEWS MEDIA FOR THE LATEST
UPDATES AND POSSIBLE WARNINGS.

$$

ABE
2 follow-up statements
000 
WWUS41 KCLE 081545
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 AM EST SAT DEC 8 2007

OHZ017-018-027>030-036-037-047-082345-
/O.CON.KCLE.WW.Y.0005.071209T0300Z-071209T1500Z/
HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
KNOX-
INCLUDING THE CITIES OF...FINDLAY...TIFFIN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...MOUNT GILEAD...
MOUNT VERNON
1045 AM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST SUNDAY FOR MUCH OF NORTHWEST OHIO.

FREEZING RAIN AND SLEET WILL DEVELOP TONIGHT AND EVENTUALLY BECOME
ALL FREEZING RAIN. SURFACE TEMPERATURES WILL BE BELOW FREEZING AND
A GLAZE OF ICE WILL LIKELY DEVELOP ON UNTREATED SURFACES. IF YOU
HAVE TO GO OUT LATE TONIGHT BE PREPARED FOR WINTRY TRAVEL CONDITIONS.

BY MID MORNING ON SUNDAY...SURFACE TEMPERATURES ARE EXPECTED TO WARM
UP ABOVE FREEZING ALLOWING ANY FREEZING RAIN SHOULD BECOME ALL
RAIN ACROSS THE AREA.


$$

OHZ003-006>008-082345-
/O.CON.KCLE.WS.A.0004.071209T0300Z-071210T0000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT
1045 AM EST SAT DEC 8 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM 10 PM EST THIS
EVENING THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 10 PM EST THIS
EVENING THROUGH SUNDAY EVENING FOR LUCAS...WOOD...OTTAWA AND
SANDUSKY COUNTIES IN NORTHWEST OHIO. THIS INCLUDES THE TOLEDO
AREA.

FREEZING RAIN AND SLEET WILL DEVELOP TONIGHT ACROSS NORTHWEST
OHIO. SOME SNOW IS ALSO POSSIBLE FOR A WHILE. EVENTUALLY THE
PRECIPITATION WILL BECOME MAINLY FREEZING RAIN. THE FREEZING RAIN
WILL CONTINUE INTO SUNDAY. TEMPERATURES WILL BE BELOW FREEZING
TONIGHT INTO SUNDAY MORNING AND THE MERCURY WILL STRUGGLE TO CLIMB
ABOVE FREEZING ON SUNDAY. THE LONGER THE TEMPERATURE STAYS BELOW
FREEZING THE GREATER THE POTENTIAL FOR ICE ACCUMULATION. A
SIGNIFICANT GLAZE OF ICE IS POSSIBLE.

IF YOU HAVE TO GO OUT LATE TONIGHT AND SUNDAY BE PREPARED FOR ICY 
TRAVEL CONDITIONS. IF ENOUGH ICE ACCUMULATES...TREES AND POWER
LINES COULD COME DOWN. STAY TUNED TO THE LATEST FORECASTS FOR THE
LATEST INFORMATION.

$$

KOSARIK
000 
WWUS41 KCLE 082048
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EST SAT DEC 8 2007

OHZ003-006>008-090500-
/O.UPG.KCLE.WS.A.0004.071209T0300Z-071210T0000Z/
/O.EXB.KCLE.WW.Y.0005.071209T0300Z-071210T0200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT
348 PM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
9 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A MIX OF FREEZING RAIN AND SLEET WILL DEVELOP TONIGHT ACROSS
NORTHWEST OHIO...POSSIBLY MIXING WITH SNOW AT TIMES THIS EVENING.
PRECIPITATION WILL GRADUALLY TRANSITION TO ALL FREEZING RAIN
TOWARD DAYBREAK AND WILL CONTINUE THROUGH MUCH OF THE DAY ON
SUNDAY. 

TEMPERATURES TONIGHT AND THROUGH MUCH OF TOMORROW WILL BE AT OR
SLIGHTLY BELOW FREEZING...MEANING THERE WILL BE A PROLONGED
OPPORTUNITY FOR ICE TO ACCUMULATE. WHILE PRECIPITATION RATES SHOULD
NOT BE HEAVY...ICE WILL LIKELY ACCUMULATE ON UNTREATED SURFACES.
IF TRAVEL IS PLANNED LATE TONIGHT OR TOMORROW...BE PREPARED FOR
WINTRY TRAVEL CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ009>013-019>023-031>033-038-090500-
/O.EXB.KCLE.WW.Y.0005.071209T0500Z-071209T1700Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG
348 PM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST SUNDAY. 

A MIX OF FREEZING RAIN AND SLEET WILL DEVELOP TONIGHT AND LINGER
THROUGH THE MORNING HOURS ON SUNDAY. TEMPERATURES TONIGHT THROUGH
TOMORROW MORNING WILL BE AT OR SLIGHTLY BELOW FREEZING...MEANING
THAT THERE WILL BE SEVERAL HOURS IN WHICH ICE WILL ACCUMULATE. A
GLAZE OF ICE ON UNTREATED SURFACES WILL BE LIKELY BY EARLY SUNDAY
MORNING. TEMPERATURES WILL REBOUND ABOVE FREEZING BY MID DAY
TOMORROW AND PRECIPITATION WILL TRANSITION TO RAIN AFTER NOON. IF
TRAVEL IS PLANNED LATE TONIGHT...BE PREPARED FOR WINTRY TRAVEL
CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ089-PAZ001-090500-
/O.EXB.KCLE.WW.Y.0005.071209T0900Z-071209T1700Z/
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...ASHTABULA...ERIE
348 PM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST
SUNDAY. 

A MIX OF FREEZING RAIN AND SLEET WILL DEVELOP OVERNIGHT AND LINGER
THROUGH THE MORNING HOURS ON SUNDAY. TEMPERATURES AFTER MIDNIGHT THROUGH
MID MORNING SUNDAY WILL BE AT OR SLIGHTLY BELOW
FREEZING...MEANING THAT THERE WILL BE SEVERAL HOURS IN WHICH ICE
WILL ACCUMULATE. A GLAZE OF ICE ON UNTREATED SURFACES WILL BE
LIKELY BY EARLY SUNDAY MORNING. TEMPERATURES WILL REBOUND ABOVE
FREEZING BY MID DAY TOMORROW AND PRECIPITATION WILL TRANSITION TO
RAIN AFTER NOON. IF TRAVEL IS PLANNED LATE TONIGHT THROUGH
TOMORROW MORNING...BE PREPARED FOR WINTRY TRAVEL CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ014-PAZ002-003-090500-
/O.EXB.KCLE.WW.Y.0005.071209T0900Z-071209T2000Z/
ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE
348 PM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM EST
SUNDAY. 

A MIX OF FREEZING RAIN AND SLEET WILL DEVELOP OVERNIGHT AND LINGER
THROUGH MID AFTERNOON ON SUNDAY. TEMPERATURES AFTER MIDNIGHT
THROUGH MID AFTERNOON TOMORROW WILL BE AT OR SLIGHTLY BELOW
FREEZING...MEANING THAT THERE WILL BE SEVERAL HOURS IN WHICH ICE
WILL ACCUMULATE. A GLAZE OF ICE ON UNTREATED SURFACES WILL BE
LIKELY BY DAYBREAK TOMORROW. TEMPERATURES WILL REBOUND ABOVE
FREEZING BY TOMORROW AFTERNOON AND PRECIPITATION WILL TRANSITION
TO RAIN BY MID DAY. IF TRAVEL IS PLANNED LATE TONIGHT THROUGH
TOMORROW AFTERNOON...BE PREPARED FOR WINTRY TRAVEL CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

$$

OHZ017-018-027>030-036-037-047-090500-
/O.CON.KCLE.WW.Y.0005.071209T0300Z-071209T1500Z/
HANCOCK-SENECA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
KNOX-
INCLUDING THE CITIES OF...FINDLAY...TIFFIN...UPPER SANDUSKY...
CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...MOUNT GILEAD...
MOUNT VERNON
348 PM EST SAT DEC 8 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM EST SUNDAY. 

A MIX OF FREEZING RAIN AND SLEET WILL DEVELOP THIS EVENING AND LINGER
THROUGH THE MORNING HOURS ON SUNDAY. TEMPERATURES TONIGHT THROUGH
TOMORROW MORNING WILL BE AT OR SLIGHTLY BELOW FREEZING...MEANING
THAT THERE WILL BE SEVERAL HOURS IN WHICH ICE WILL ACCUMULATE. A
GLAZE OF ICE ON UNTREATED SURFACES WILL BE LIKELY BY EARLY SUNDAY
MORNING. TEMPERATURES WILL REBOUND ABOVE FREEZING BY LATE TOMORROW
MORNING AND PRECIPITATION WILL TRANSITION TO RAIN. IF TRAVEL IS
PLANNED LATE TONIGHT OR TOMORROW MORNING...BE PREPARED FOR WINTRY
TRAVEL CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Dec 7, 11:51 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Dec 7, 11:51 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 PM EST FRI DEC 7 2007

.SYNOPSIS...
WEAK COLD FRONT WILL CROSS THE AREA LATE TONIGHT. HIGH PRESSURE
BUILDS IN SATURDAY BUT YET ANOTHER WAVE ON THE STATIONARY FRONT TO
THE SOUTH WILL DEVELOP SHIFTING THE PRECIPITATION BACK NORTH
SATURDAY NIGHT AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
NOT A WHOLE LOT TO CHANGE TO THE FORECAST THIS EVENING...BUT WILL
BE INCLUDING SOME PATCHY FREEZING DRIZZLE IN THE GRIDS ACROSS THE
FAR SOUTHERN COUNTIES FOR THE OVERNIGHT HOURS. IR SATELLITE AND
UPSTREAM SURFACE OBS HAVE SHOWN A SMALL AREA OF IMPROVING
CEILINGS ACROSS EASTERN INDIANA AND WESTERN OHIO. THIS HIGHER
CLOUD DECK WILL ACT TO DIMINISH ANY CHANCE FOR FREEZING
DRIZZLE TEMPORARILY...BUT LOWER CEILINGS WILL QUICKLY RETURN
AFTER MIDNIGHT. BY THAT TIME TEMPERATURES FROM MARION TO MOUNT
VERNON SHOULD BE BELOW FREEZING AND AM CONCERNED ABOUT THE
POSSIBILITY OF FREEZING DRIZZLE AT TIMES OVERNIGHT. ELSEWHERE
CLOUD COVER SHOULD BE SUFFICIENTLY THICK SUCH THAT FLURRIES WOULD
FORM INSTEAD OF DRIZZLE.

AS THE COLD FRONT SWINGS THROUGH OVERNIGHT...STILL THINK THERE IS
A BRIEF WINDOW WELL AFTER MIDNIGHT FOR LES WHEN WINDS LINE UP OVER
THE LAKE. LOW CHANCE POPS (30S) IS STILL REASONABLE AND WONT MAKE
ANY CHANGES. TEMPS IN GOOD SHAPE...UPPER 20S LOOKS REASONABLE GIVEN
CURRENT TEMPERATURE TRENDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SHOULD BE ENOUGH DRY AIR FILTERING IN DURING THE DAY SATURDAY WITH
THE FLOW COMING AROUND TO THE NORTH THAT I HAVE HOPES FOR SOME
SUNSHINE. ALL MODELS SHOW THE BOUNDARY LAYER DRYING OUT. SUNSHINE
WILL BECOME FILTERED AS HIGH CLOUDS INCREASE MID/LATE AFTERNOON.
AIRMASS CROSSING THE NORTHERN LAKES IS QUITE COLD AND WHILE WE WILL
NOT BE DIRECTLY TAPPING IT (AND IT MUST CROSS LAKE ERIE) THE
COMBINATION OF LOW SUN ANGLE...NORTH WIND...AND SNOW ON THE GROUND
WILL MINIMIZE TEMP RISE ON SATURDAY AND WILL STAY A CATEGORY OR SO
BELOW GUIDANCE. WILL CORRESPONDINGLY SEE AT LEAST A LITTLE BIT OF A
TEMP FALL SAT NGT BEFORE TEMPS LEVEL OFF/START TO RISE WITH
INCREASING CLOUDS AND APPROACH OF THE NEXT WAVE. NOT SURE IF THE
EVENT LATE SAT NGT AND SUNDAY WILL BE A NUISANCE OR MORE
SIGNIFICANT. UNSURE AT THIS TIME OF THE AMOUNT OF QPF ALTHOUGH IT
ONLY TAKES A FEW HUNDREDTHS OF AN INCH OF FREEZING RAIN FOR
PROBLEMS. ALL MODELS SHOW STRONG WARM ADVECTION ALOFT BY SUNDAY
MORNING AND AN INCREASING WARM LAYER ALOFT. IF THIS HOLDS... ANY
FROZEN PRECIPITATION WOULD CHANGE RAPIDLY TO SLEET AND THEN FREEZING
RAIN. TYPICALLY SOME OF THIS WARM AIR MIXES DOWN AND TEMPS ON SUNDAY
SHOULD SLOWLY  RISE ABOVE FREEZING WITH A CHANGE TO PLAIN RAIN. THE
NORTHEAST FLOW SEEMS AS THOUGH IT WILL PERSIST THOUGH AND THE TOLEDO
AREA WOULD REALLY STRUGGLE TO GET ABOVE FREEZING SO THEY RUN THE
RISK OF MORE OF A WINTER STORM AND WILL MENTION FREEZING RAIN NW OH
ALL DAY. WILL STAY A LITTLE BELOW MAX TEMP GUIDANCE SUNDAY DUE TO
THE CHILLY NE FLOW.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
SEVERAL SYSTEMS TO MOVE THROUGH THE FORECAST AREA DURING THE
EXTENDED.  THE GFS/ECMWF START IN FAIR AGREEMENT DURING THE EARLY
SECTIONS OF THE EXTENDED PERIODS BUT DIVERGE IN THE LATER PERIODS.
BOTH MODELS AGREE WITH COMPLEX SYSTEM ON MONDAY.  QUASI-STATIONARY
WILL BE EAST/WEST ACROSS THE AREA. 850MB TEMPS ON THE BORDER FOR
RAIN/SNOW MIX...SOME ICE/SLEET NOT OUR OF THE QUESTION.  BASED ON
CLOSE PROXIMITY OF RAIN/SNOW MIX I WILL KEEP MIXED PCPN FOR MONDAY.
THE REGION WILL QUICKLY MOVE INTO THE WARM SECTOR MONDAY NIGHT AND
TUESDAY.  SCATTERED RW- TUE AND TUE NIGHT UNTIL FRONT MOVES THROUGH
ON WED.  THE GFS IS FASTER WITH THE FRONT THAN THE ECMWF.  PCPN WILL
START AS RAIN AND CHANCE TO SW- WED NGT INTO THU.  SOME BRIEF LES
SNOW ON THU OVER THE EASTERN AREAS WITH NW FLOW.  WARMING WILL OCCUR
FAST AS YET ANOTHER FRONT APPROACHES FOR FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
WEAK COLD FRONT HEADING TOWARD THE FORECAST AREA FROM THE WEST.
DRIER AIR MOVING IN AT LOW LEVELS AND IMPROVING THE CEILINGS TO
VFR WITH THE VISIBILITIES TO MVFR. WHEN THE FRONT MOVES THROUGH
SOME NON VFR CONDITIONS...FOLLOWED BY VFR FOR THE AFTERNOON AND
EVENING. THE OVERRUNNING PRECIPITATION OVER THE SOUTHERN
PORTIONS OF INDIANA AND OHIO THIS EVENING COULD BRUSH THE EXTREME
SOUTHERN COUNTIES. THE THREAT OF FREEZING DRIZZLE IS ABOUT OVER
SINCE MOST OF THE LOW CLOUDS HAVE MOVED AWAY. LATE IN THE TAF
PERIOD SOME OVERRUNNING PRECIPITATION WILL START AND WITH
TEMPERATURES NEAR FREEZING AND WARM AIR ALOFT SLEET AND FREEZING
RAIN IS FORECAST.

OUTLOOK...NON VFR WEATHER WILL OCCUR THROUGH THE EARLY PORTION OF
THE WEEK. A LOW PRESSURE AREA WILL MOVE THROUGH THE AREA THIS
WEEKEND CAUSING A WINTRY MIX SATURDAY NIGHT AND THEN RAIN SUNDAY AND
THEN MIXING WITH SNOW SHOWERS BEFORE ENDING LAST MONDAY AS HIGH
PRESSURE MOVES IN. MAINLY VFR EXPECTED LATE MONDAY THROUGH
TUESDAY. ANOTHER LOW WILL BE IN THE AREA WEDNESDAY WITH NON VFR
CONDITIONS.

&&

.MARINE...
COLD FRONT REMAINS ON TRACK TO MOVE THROUGH MOST OF LAKE ERIE
OVERNIGHT VEERING MAINLY 15 TO 20 KNOT WINDS FROM SW TO WNW
TONIGHT THEN WINDS WILL DIMINISH SAT AS HIGH PRESSURE RIDGE MOVES
OVER THE LAKE. WILL EXTEND SMALL CRAFT ADVISORY INTO SAT AFTERNOON
WHEN WAVES SHOULD DROP UNDER 4 FOOT. WITH FRONT SE OF AREA WINDS
SHOULD SWING AROUND TO NE BY SUN AND INCREASE...POSSIBLY ENOUGH
FOR SMALL CRAFT CONDITIONS AGAIN. MODELS START TO DIFFER ON
PLACEMENT OF WAVES MOVING ALONG THE FRONT ACROSS OHIO SUNDAY
NIGHT. WITH RELATIVELY FLAT WSW UPPER FLOW THINK THAT WAVES OF LOW
PRESSURE EARLY NEXT WEEK SHOULD STAY S OF LAKE ERIE SO WL TEND TO
KEEP MAINLY NE FLOW GOING INTO TUE THEN GO WITH TYPICAL CHANGING
FLOW TUE UNDER THE ASSUMPTION THAT THE FINAL AND STRONGER WAVE OF
LOW PRESSURE MOVES NE ACROSS THE DETROIT AREA BEFORE HEADING INTO
CANADA...ONCE THIS OCCURS THEN MORE CONFIDENT THAT FLOW SHOULD
RETURN TO PRIMARILY A NW DIRECTION BRINGING NOTICEABLY COLDER AIR
BACK INTO THE AREA WITH LIKELY SMALL CRAFT CONDITIONS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST SATURDAY FOR LEZ146>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/LEINS
SHORT TERM...KOSARIK
LONG TERM...GARNET
AVIATION...KIELTYKA
MARINE...KIELTYKA
Hazardous weather outlook, Dec 7, 9:50 PM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
950 PM EST FRI DEC 7 2007

OHZ003-006>014-017>023-027>033-089-PAZ001>003-090300-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
950 PM EST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. THE EXACT SET UP FOR THIS SYSTEM STILL HAS
UNCERTAINTIES...BUT PERIODS OF SNOW...SLEET...AND FREEZING RAIN
ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-090300-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
950 PM EST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ036>038-047-090300-
MARION-MORROW-HOLMES-KNOX-
950 PM EST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TONIGHT

PATCHY FREEZING DRIZZLE WILL BE POSSIBLE OVERNIGHT. ANYONE
TRAVELING ACROSS CENTRAL OHIO FROM MARION TO MOUNT VERNON AND
MILLERSBURG SHOULD EXERCISE CAUTION AND BE PREPARED FOR SLIPPERY ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. THE EXACT SET UP FOR THIS SYSTEM STILL HAS
UNCERTAINTIES...BUT PERIODS OF SNOW...SLEET...AND FREEZING RAIN
ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:06 AM ESTWinter Weather AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more35 hr

Nearby

Winter Storm Watches in Ohio, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.